Alert archive / Colorado / Tornado Warnings in 2008
Tornado Warning 80, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 19, 2008, 5:42 PM MDT for Cheyenne County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 5:42 PM MDT (23:42 UTC)
- Expired
- Jun 19, 2008, 6:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGLD 192342
TORGLD
COC017-200045-
/O.NEW.KGLD.TO.W.0080.080619T2342Z-080620T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 645 PM MDT
* AT 533 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ALONG A
LINE EXTENDING FROM FIRSTVIEW TO 14 MILES SOUTHEAST OF ARAPAHOE...
MOVING EAST AT 21 MPH.
* TORNADO PRODUCING STORMS WILL BE NEAR...
CHEYENNE WELLS AROUND 605 PM MDT...
7 MILES SOUTH OF ARAPAHOE AROUND 630 PM MDT...
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 153.
IF YOU ARE AT HOME...SEEK SHELTER IN A BASEMENT IF POSSIBLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID
WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS.
LAT...LON 3877 10205 3873 10204 3872 10205 3861 10205
3861 10206 3860 10270 3887 10268 3887 10205
TIME...MOT...LOC 2342Z 270DEG 18KT 3875 10249 3867 10200
$$3 follow-up statements
000
WWUS53 KGLD 192356
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
556 PM MDT THU JUN 19 2008
COC017-200045-
/O.CON.KGLD.TO.W.0080.000000T0000Z-080620T0045Z/
CHEYENNE CO-
556 PM MDT THU JUN 19 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
SOUTHEASTERN CHEYENNE COUNTY...
AT 547 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF TORNADO
PRODUCING STORMS. THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 9 MILES SOUTHWEST OF FIRSTVIEW TO 15 MILES
SOUTH OF ARAPAHOE...MOVING SOUTH AT 8 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
RURAL SOUTHERN CHEYENNE COUNTY AROUND 610 PM MDT...
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 153.
NUMEROUS REPORTS OF BRIEF TORNADO SPINUPS HAVE BEEN RECEIVED ALONG
THIS LINE OF THUNDERSTORMS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3877 10205 3873 10204 3872 10205 3861 10205
3861 10206 3860 10270 3887 10268 3887 10205
TIME...MOT...LOC 2356Z 011DEG 7KT 3870 10265 3862 10216
$$000
WWUS53 KGLD 200017
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM MDT THU JUN 19 2008
COC017-200045-
/O.CON.KGLD.TO.W.0080.000000T0000Z-080620T0045Z/
CHEYENNE CO-
617 PM MDT THU JUN 19 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
SOUTHEASTERN CHEYENNE COUNTY...
AT 610 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF TORNADO
PRODUCING STORMS. THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF KIT CARSON TO 18 MILES
SOUTH OF ARAPAHOE...MOVING SOUTH AT 8 MPH.
TORNADO PRODUCING STORMS WILL BE NEAR...
RURAL SOUTHERN CHEYENNE COUNTY AROUND 630 PM MDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3860 10270 3875 10269 3876 10205 3877 10205
3873 10204 3872 10205 3861 10205
TIME...MOT...LOC 0017Z 011DEG 7KT 3866 10266 3858 10217
$$000
WWUS53 KGLD 200041
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT THU JUN 19 2008
COC017-200051-
/O.EXP.KGLD.TO.W.0080.000000T0000Z-080620T0045Z/
CHEYENNE CO-
641 PM MDT THU JUN 19 2008
...THE TORNADO WARNING FOR SOUTHEASTERN CHEYENNE COUNTY WILL EXPIRE
AT 645 PM MDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND NO
LONGER APPEAR CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
THURSDAY EVENING FOR EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS.
LAT...LON 3860 10270 3875 10269 3876 10205 3877 10205
3873 10204 3872 10205 3861 10205
TIME...MOT...LOC 0041Z 011DEG 7KT 3861 10267 3853 10218
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 19, 5:15 PM MDT, 27 minutes earlier.
Area forecast discussion, Jun 19, 5:15 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 515 PM MDT THU JUN 19 2008 .DISCUSSION... FOR THE REST OF THE EVENING AND INTO THE OVERNIGHT HOURS...ONLY STORM IN THE FORECAST AREA IS ON THE KIT CARSON AND CHEYENNE COLORADO LINE...OTHERWISE ACTIVITY IS TIED TO THE CHEYENNE RIDGE ALONG THE CO/WY BORDER AND SOUTH OF THE AREA IN SOUTHWEST KANSAS/SOUTHEAST COLORADO. AFTER THE 02Z WATCH EXPIRATION FEEL THAT THERE WILL BE LARGE LULL IN ACTIVITY AS AREA OF 700-500 MOISTURE AND UPPER JET DIVERGENCE EXITS THE AREA. HOWEVER...AS HAS BEEN THE CASE THE LAST FEW DAYS MAY SEE ACTIVITY MOVE INTO THE AREA FROM THE NEBRASKA PANHANDLE WHICH SOME OF THE MODELS SHOW IN THE FIELDS LISTED ABOVE. WILL FINE TUNE THAT LATER TONIGHT AS WE GET CLOSER TO THAT TIME. OTHERWISE...WINDS WILL BE ERRATIC AND ALL OVER THE PLACE. TEMPS/DP LOOK PRETTY GOOD AND WILL NEED TO FURTHER ADJUST SKY GRIDS DOWN AS ONLY SOME CIRRUS FROM CONVECTION EXPECTED OVER PARTS OF THE AREA. DDT && .AVIATION... FOR THE 00Z TAFS...HAVE GONE WITH A VRB06KT WIND PRETTY MUCH THROUGHOUT THE TAF CYCLE AS THERE IS NO CLEAR CUT DIRECTION INDICATED. SKY COVER THROUGH MIDNIGHT SHOULD BE OF THE MID AND HIGH LEVEL VARIETY...MAINLY CONVECTIVE BLOWOFF. BY 18Z FRIDAY CONVECTION EXPECTED AGAIN BUT CLOSER TO THE CO/KS BORDER SO HAVE LEFT CB OUT OF THE TAF AT KMCK AND INSERTED IT AT KGLD. BOUNDARY LAYER RH FROM THE GFS/NAM NOT FAVORABLE FOR FOG SO HAVE LEFT IT OUT. DDT && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Jun 19, 10:22 AM MDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1022 AM MDT THU JUN 19 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1022 AM MDT THU JUN 19 2008 /1122 AM CDT THU JUN 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE COMBINED WITH LOW LEVEL MOISTURE AND DAYTIME HEATING WILL COMBINE TO GENERATE ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. FLOODING MAY ALSO BECOME AN ISSUE OVER AREAS WHERE HEAVY RAIN HAS FALLEN OVER PREVIOUS DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME...IT IS POSSIBLE THAT SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. BURTIS
In the hours before
Special weather statement, Jun 19, 4:07 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 407 PM MDT THU JUN 19 2008 COZ091-192215- KIT CARSON COUNTY- 407 PM MDT THU JUN 19 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF ARRIBA...OR 13 MILES SOUTHWEST OF FLAGLER...AND MOVING EAST AT 17 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE.
Special weather statement, Jun 19, 4:26 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 426 PM MDT THU JUN 19 2008 COZ091-192245- KIT CARSON COUNTY- 426 PM MDT THU JUN 19 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF SEIBERT...AND MOVING EAST AT 17 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. SOME COMMUNITIES WHICH MAY BE IMPACTED INCLUDE SEIBERT...VONA AND STRATTON.
Special weather statement, Jun 19, 5:03 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 503 PM MDT THU JUN 19 2008 COZ091-192330- KIT CARSON COUNTY- 503 PM MDT THU JUN 19 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF STRATTON TO 12 MILES SOUTH OF FLAGLER...AND MOVING EAST AT 26 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE.
Local storm report, Jun 19, 5:16 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 10 S VONA 39.16N 102.74W
06/19/2008 E0.88 INCH KIT CARSON CO PUBLIC
&&
MLAMMERSThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:47 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 46 min |
Nearby
Tornado Warnings in Colorado, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.